MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1093/jat/bkag066

Медицинская библиотека · Journal of analytical toxicology · 2026

Anticholinergic toxidrome in a toddler with unwitnessed ingestion: diagnostic clues pointing to over-the-counter medication overdose.

Nagasawa Sayaka, Inokuchi Go, Tokitomo Haruna, Okada Hiroshi, Iwase Hirotaro

СтатьяКлинический случайПеревод в очереди

Аннотация

We report a case of a previously healthy 3-year-old girl who developed acute altered consciousness, agitation, and visual hallucinations consistent with an anticholinergic toxidrome. Initial examinations were unremarkable, and urine immunoassay screening (SIGNIFY™ ER) was negative. Serum analysis by liquid chromatography-quadrupole time-of-flight mass spectrometry identified chlorpheniramine and scopolamine, while excluding other agents. Concentrations were 370 ng/mL for chlorpheniramine and 1 ng/mL for scopolamine, both near reported toxic ranges. An empty blister pack of 22 pediatric motion sickness tablets was found at the patient's home, confirming accidental overdose of an over-the-counter (OTC) anti-motion sickness medication. This case demonstrates the diagnostic utility of high-resolution mass spectrometry in pediatric poisoning, particularly for drugs not detected by routine screening. It represents a rare report documenting quantitative confirmation of both chlorpheniramine and scopolamine in a child, with correlation between serum concentrations and clinical presentation. Scopolamine is highly toxic even at low concentrations, and pediatric cases with measured blood levels are exceedingly rare. Our findings highlight the need to consider additive or synergistic toxicity in OTC formulations containing multiple anticholinergic agents and emphasize the importance of caregiver education regarding the potential risks of OTC medications often perceived as safe.

Для цитирования: Nagasawa Sayaka, Inokuchi Go, Tokitomo Haruna, Okada Hiroshi, Iwase Hirotaro. Anticholinergic toxidrome in a toddler with unwitnessed ingestion: diagnostic clues pointing to over-the-counter medication overdose.. Journal of analytical toxicology. 2026. DOI: 10.1093/jat/bkag066.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.